Singularities of Dual Hypersurfaces and Hyperbolic Focal Surfaces Along Spacelike Curves in Light Cone in Minkowski 5-Space

  • Zhigang WangEmail author
  • Meiling He


In this paper, we consider spacelike curves in the light-cone 3-space that is canonically embedded in the light-cone 4-space and the de Sitter 4-space in Minkowski 5-space. To study the differential geometry of spacelike curves in the light cone, we propose a new type of frame, called the light-cone frame, moving along a spacelike curve. Concerning the framework of the theory of the Legendrian dualities between pseudo-spheres, the dual relationships between these spacelike curves and the light-cone dual hypersurface and the sphere-cone dual hypersurface are revealed. We respectively define the light-cone focal surface and the sphere-cone focal surface as the critical value sets of both the light-cone dual hypersurface and the sphere-cone dual hypersurface. It is also revealed that the projections of the critical value sets of both the light-cone focal surface and the sphere-cone focal surface along a spacelike curve are the hyperbolic evolute of the spacelike curve in the light cone. Using the classical unfolding theory, the singularities of these two hypersurfaces, the singularities of the hyperbolic evolute of the original curve, and the singularities of these two focal surfaces are differentiated using several equivalent conditions.


Singularity legendrian duality light-cone frame light-cone dual hypersurface 

Mathematics Subject Classification

53A35 58C25 



This work was supported by the China Postdoctoral Science Foundation (Grant nos. 2014M551168, 2016T90244) and the Natural Science Foundation of Heilongjiang Province of China (Grant no. A201410).


  1. 1.
    Arnold, V.I., Gusein-Zade, S.M., Varchenko, A.N.: Singularities of Differentiable Maps. Birkhäuser, Boston (1985)CrossRefGoogle Scholar
  2. 2.
    Asperti, A., Dajczer, M.: Conformally flat Riemannian manifolds as hypersurfaces of the light cone. Can. Math. Bull. 32, 281–285 (1989)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Brodsky, S.J., Pauli, H., Pinsky, S.S.: Quantum chromodynamics and other field theories on the light cone. Phys. Rep. 301, 299–486 (1998)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bruce, J.W., Giblin, P.J.: Curves and Singularities, 2nd edn. Cambridge University Press, Cambridge (1992)CrossRefGoogle Scholar
  5. 5.
    Bruce, J.W., Romero-Fuster, M.C.: Duality and projections of curves and surfaces in 3-space. Q. J. Math. Oxf. Ser. 42, 433–441 (1991)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Chen, L., Takahashi, M.: Dualities and evolutes of fronts in hyperbolic and deSitter space. J Math. Anal. Appl. 437, 133–159 (2016)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Dahia, F., Gomez, G.A.T., Romero, C.: On the embedding of space-time in five-dimensional Weyl spaces. J. Math. Phys. 49, 102501 (2008)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Dempster, P., Mohaupt, T.: Non-extremal and non-BPS extremal five-dimensional black strings from generalized special real geometry. Class. Quantum Grav. 31, 045019 (2014)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Duggal, K.L., Sahin, B.: Differential Geometry of Lightlike Submanifolds. Birkhauser, Boston (2010)CrossRefGoogle Scholar
  10. 10.
    Edward, W.: A Note On Einstein, Bergmann, and the Fifth Dimension. arXiv:1401.8048 [physics.hist-ph] (2014)
  11. 11.
    Entov, M.: On the necessity of Legendrian fold singularities. Int. Math. Res. Not. 1998, 1055–1077 (1998)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Figalli, A., Rifford, L., Villani, C.: Necessary and sufficient conditions for continuity of optimal transport maps on Riemannian manifolds. Tohoku Math. J. 63, 855–876 (2011)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Figalli, A., Rifford, L., Villani, C.: Tangent cut loci on surfaces. Differ. Geom. Appl. 29, 154–159 (2011)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Fisher, D.J., Gray, R.J., Hydon, P.E.: Automorphisms of real Lie algebras of dimension five or less. J. Phys. A Math. Theor. 46, 225204 (2013)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Finster, F.: Light-cone expansion of the Dirac sea in the presence of chiral and scalar potentials. J. Math. Phys. 41, 6689 (2000)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Ganchev, G., Milousheva, V.: An invariant theory of spacelike surfaces in the four-dimensional Minkowski space. Mediterr. J. Math. 9, 267–294 (2012)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Izumiya, S.: Lengendrian dualities and spacelike hypersurfaces in the lightcone. Mosc. Math. J. 9, 325–357 (2009)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Izumiya, S., Jiang, Y., Pei, D.: Lightcone dualities for curves in the sphere. Q. J. Math. 64, 221–234 (2013)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Izumiya, S., Jiang, Y., Sato, T.: Lightcone dualities for curves in the lightcone unit 3-sphere. J. Math. Phys. 54, 063511 (2013)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Jonsson, R.H.: Information travels in massless fields in \(1+1\) dimensions where energy cannot. J. Phys. A Math. Theor. 49, 445402 (2016)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Kasedou, M.: Spacelike submanifolds of codimension two in de Sitter space. J. Geom. Phys. 60, 31–42 (2010)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Li, Y., Pei, D.: Evolutes of dual spherical curves for ruled surfaces. Math. Methods Appl. Sci. 39, 3005–3015 (2016)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Liu, H., Pei, D.: Lightcone dual surfaces and hyperbolic dual surfaces of spacelike curves in de Sitter 3-space. J. Nonlinear Sci. Appl. 9, 2563–2576 (2016)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Liu, X., Wang, Z.: On lightlike hypersurfaces and lightlike focal sets of null Cartan curves in Lorentz–Minkowski spacetime. J. Nonlinear Sci. Appl. 8, 628–639 (2015)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Metsaev, R.R., Thorn, C.B., Tseytlin, A.A.: Light-cone superstring in AdS space-time. Nucl. Phys. B 596, 151–184 (2001)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Palomo, F.J., Rodrguez, F.J., Romero, A.: New characterizations of compact totally umbilical spacelike surfaces in 4-dimensional Lorentz–Minkowski spacetime through a lightcone. Mediterr. J. Math. 11, 1229–1240 (2014)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Pei, D., Kong, L., Sun, J., Wang, Q.: The lorentzian surfaces in semi-Euclidean 4-space with index 2. J Math. Anal. Appl. 385, 243–253 (2012)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Pei, D., Sano, T.: The focal developable and the binormal indicatrix of a nonlightlike curve in Minkowski 3-space. Tokyo J. Math. 23, 211–225 (2000)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Porteous, I.R.: Some remarks on duality in \(S^3\). In: Geometry and Topology of Caustics, Banach Center Publications, vol. 50, Polish Academy of Sciences. Warsaw, pp. 217–226 (2004)Google Scholar
  30. 30.
    Redington, N., Lodhi, M.A.K.: Simple five-dimensional wave equation for a Dirac particle. J. Math. Phys. 48, 022303 (2007)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Remizov, A.O., Tari, F.: Singularities of the geodesic flow on surfaces with pseudo-Riemannian metrics. Geom. Dedic. 185, 131–153 (2016)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Schwarz, F.: Asymptotic expansions of Fourier integrals with light cone singularities. J. Math. Phys. 13, 1621 (1972)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Sahin, B.: On a submersion between Reinhart lightlike manifolds and semi-Riemannian manifolds. Mediterr. J. Math. 5, 273–284 (2008)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Shcherbak, O.P.: Projectively dual space curves and Legendre singularities. Sel. Math. Sov. 5, 391–421 (1986)zbMATHGoogle Scholar
  35. 35.
    Wang, Z., Pei, D.: Null Darboux developable and pseudo-spherical Darboux image of null Cartan curve in Minkowski 3-space. Hokkaido Math. J. 40, 221–242 (2011)MathSciNetCrossRefGoogle Scholar
  36. 36.
    Wang, Z., Pei, D.: Singularities of ruled null surfaces of the principal normal indicatrix to a null Cartan curve in de Sitter 3-space. Phys. Lett. B. 689, 101–106 (2010)MathSciNetCrossRefGoogle Scholar
  37. 37.
    Wang, Z., Pei, D., Chen, L.: Geometry of 1-lightlike submanifolds in anti-de Sitter n-space. Proc. R. Soc. Edinb. Sect. A 143, 1089–1113 (2013)MathSciNetCrossRefGoogle Scholar
  38. 38.
    Wang, Z., Pei, D., Fan, X.: Singularities of null developable of timelike curve that lies on nullcone in semi-Euclidean 3-space with index 2. Topol. Appl. 160, 189–198 (2013)MathSciNetCrossRefGoogle Scholar
  39. 39.
    Wang, Z., Pei, D., Kong, L.: Gaussian surfaces and nullcone dual surfaces of null curves in a three-dimensional nullcone with index 2. J. Geom. Phys. 73, 166–186 (2013)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.School of Mathematical SciencesHarbin Normal UniversityHarbinPeople’s Republic of China

Personalised recommendations